It is currently Fri Aug 18, 2017 5:14 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 25 posts ]  Go to page Previous  1, 2
Author Message
PostPosted: Mon Jul 25, 2016 8:37 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jun 26, 2016 9:56 am
Posts: 12
"Weight loss is common during active opiate dependency" Dr. Jeffery Junig. This information should also be common knowledge especially for someone moderating these forums.


Top
 Profile  
 
PostPosted: Tue Jul 26, 2016 12:56 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hello All, First and foremost, we are here to support each other! Name calling is completely uncalled for! With the exception of Dr. J, no one here is a doctor! We are providing input based on our professional experience and our personal experience. I am a Social Worker who has worked with people who are working on issues of drug addiction and mental illness. I have seen people lose and I have seen people gain. I have seen people with good skin and I have seen people with bad skin. I have seen people with good teeth and I have seen people with bad teeth! My point, we are all different! Without being your doctor or living with you and seeing your daily habits, I have no way of knowing what is going on with you! My advice would be that if your weight loss is that much of a concern to you, and you are sure it is a result of suboxone, switch to subutex or methadone or ween yourself off! Jenn has tried her hardest to provide you with information based on her knowledge and personal experience. At no time did she call you names or was she disrespectful to you and your feelings. I hope that you find a place where you are at peace with your decisions in your life. In the meantime, please refrain from name calling...especially someone as a wonderful as Jenn!


Top
 Profile  
 
PostPosted: Tue Jul 26, 2016 1:18 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Simple6,

Let me first welcome you to the forum and I hope the information here is of some help.

The moderators are not experts in pharmacology. They are addicts just like every other member here and volunteer their time to keep peace and order on the forum. It is not a job that is rewarding very often so please refrain from any negative feedback or opinion you may have of any of our moderators.

You say that all the moderators should be knowledgeable about weight loss on opiates. Maybe, maybe not. My memory with it was reading a story many years ago about how models kept their weight off by taking heroin. So yes, I suppose in my case I'm aware of the problem. But with Suboxone? No. It has not been discussed here like other subjects so all Jenn had to go on was what she's read so far as a member/mod. She is polite and professional and also one of the best moderators we have on board here so of course we will all come to her defense.

It is not common knowledge about weight loss. I Googled it just a few minutes ago and came upon this forum link on page one:

https://www.drugs.com/forum/need-talk/do-opiates-slow-metabolism-significantly-39244.html

So you see, it is not common knowledge out in the real world. Had I only read that one forum, my opinion would have been iffy at best. It is not black and white like it is in your case. No one is denying you experience weight loss while taking ANY opiate, full or partial agonist doesn't seem to make a difference with your metabolism.

Thank you for bringing this subject into the light of discussion. Believe me, we all now know that the problem exists, just not very often and with only a select few people suffering from it, yourself included.

Take a breath and let the discussion continue w/o further harsh remarks. The more we learn about it the better served future members will be.

rule62

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Aug 02, 2016 8:30 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jun 26, 2016 9:56 am
Posts: 12
I never said anyone was name calling so calm down. I should be able to reply and inform people if I find their suggestions helpful or not. Reread my posts. I also posted a few paragraphs about how I had tapered down and gotten off the suboxone and started gaining weight and eating 4 meals each day. It has been a two year process.

Guess what I figured it out in the end so it's taken care of. Surprise it was the strong narcotic that I was on. Buprenorphine to be exact and switching to bupe mono would make little difference. Subutex was discontinued back in 2011. My doctor just calls it generic buprenorphine and reminds me to call it the same. I Used the strips to taper.

Someone had a good suggestion of testing my hormone levels mainly testosterone levels. I think this may play a role is weight loss from opiates. Research done on thyroid function in relation to opiate dependency is also something to look into.

No joke and I would not bring this up but another person in my group has started to loose weight. He also has other stomach problems so it's likely not correlated but it makes you wonder if it is exacerbating his symptoms.

In the future and to anyone else experiencing weight loss from opiates mainly suboxone I found the following to help. Take a low dose below 2 mg for daily maintenance if your serious about addressing your health. Eat a good meal in the morning and take a probiotic along with snacks in between each meal. Wait a few hours before taking one low dose of bupe around 10 AM after digesting your breakfast. Only take your sub one time each day. Exercise daily and eat a balanced diet high in fiber and protein.


Top
 Profile  
 
PostPosted: Tue Aug 02, 2016 8:47 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jun 26, 2016 9:56 am
Posts: 12
Have you ever known a really skinny person who was hooked on pain killers and looked like a drug addict? Or have you ever known a lifer on the methadone program who looked like a ghost. In my area which at one point had the highest overdose rate per capita it's a daily occurrence. Unfortunately I believe it's not just a lack of a healthy diet. There is something else going on. I feel irritated when moderators jump to the conclusion they are likely not related. We are talking about a narcotic active in the mcg range.

Still I am thankful for any type of opiate replacement therapy as the majority of people who take it do not have serious side effects I think.

Suboxone is still a newer drug lacking long term studies on high dose maintenance and eventual abstinence. Information on opiates and weight loss is beginning to build up all over the net on places like this, bluelight and other harm reduction forums. I thought I read somewhere that NAABT was gathering experience reports from those on suboxone regarding long term potential side effects.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 25 posts ]  Go to page Previous  1, 2

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group